MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK SYRINGE WITH BD ECLIPSE SAFETY THIN WALL NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK SYRINGE WITH BD ECLIPSE SAFETY THIN WALL NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305787
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k980987.(syringe) pma / 510(k)#: k161170.(needle) a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that blood-like foreign matter was seen on the bd luer-lok¿ syringe with bd eclipse¿ safety thin wall needle inside the sealed packaging.The following information was provided by the initial reporter: "staff at the covid vaccination clinic grabbed a 3ml syringe/needle combo pack to use and noted there was what looked like blood on the luer end of the needle.The package was sealed and remains sealed.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: device available for eval yes.Returned to manufacturer on: 2021-05-10.Investigation summary: two photos and one sample in sealed packaging were received by our quality team for evaluation.From the photos, a reddish-brown stain-like foreign matter was observed on the eclipse hub.The sample was subjected to visual inspection to check for foreign matter, and a dark brown liquid-type foreign matter was observed on the surface of the eclipse hub and on the bottom web.The foreign matter was sent for ftir testing to determine the foreign matter type and the results show that the spectrum matches reasonably with that of a phthalate ester compound.After testing the oven oil against this foreign matter, it was concluded that the dark brown liquid-type foreign matter could be the oven oil from the assembly machine.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.The probable cause of this foreign matter could be that there is a leakage from the exhaust pipe which resulted in the oven oil to be dripped down to the machine cover and seeped through the machine cover gaps and landed on the eclipse hub surface.The exhaust pipe was replaced after this batch was produced, and the current pipe is verified and no leakages have been observed.
 
Event or Problem Description

Brand Name
BD LUER-LOK SYRINGE WITH BD ECLIPSE SAFETY THIN WALL NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11845995
Report Number8041187-2021-00422
Device Sequence Number11568974
Product Code FMI
UDI-Device Identifier30382903057871
UDI-Public30382903057871
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
SEE H.10.
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2024
Device Model Number305787
Device Catalogue Number305787
Device Lot Number9234610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1